Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 167, NWS Atlanta, GA

July 7, 2013Elbert County, Madison County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 7, 2013, 4:07 AM EDT for Elbert County, Madison County, Oglethorpe County, Georgia. It took effect at Jul 7, 2013, 5:07 AM EDT. It was in force for 106 min.

The area

The counties it named.

The facts

Issued
Jul 7, 2013, 4:07 AM EDT (08:07 UTC)
In effect from
Jul 7, 2013, 5:07 AM EDT
Expired
Jul 7, 2013, 6:53 AM EDT
In force
106 min
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Elbert County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Broad River in GA above Carlton (CARG1). The gauge peaked at 14.58 ft at Jul 7, 2013, 5:00 AM EDT.

actionminormoderate1015202507/0707/08
Action stage
12 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02191300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WGUS42 KFFC 070807
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 AM EDT SUN JUL 7 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE
  COUNTIES.

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC105-195-221-072118-
/O.NEW.KFFC.FL.W.0167.130707T0907Z-130707T2118Z/
/CARG1.1.ER.130707T0907Z.130707T1200Z.130707T1518Z.UU/
407 AM EDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BROAD RIVER NEAR CARLTON.
* UNTIL THIS AFTERNOON.
* AT 3 AM SUNDAY THE STAGE WAS 14.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 16.1 FEET BY THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS MORNING.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE 
  GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK
  NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL
  BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE
  BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A 
  WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME
  OFF OF ROY WOOD ROAD WILL BE FLOODED.

$$
2 follow-up statements
908 
WGUS82 KFFC 070850
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EDT SUN JUL 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES... 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY... 

  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES... 

  BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE
  COUNTIES... 

  OHOOPEE RIVER NEAR SWAINSBORO AFFECTING EMANUEL AND TREUTLEN 
  COUNTIES. 


GAC213-313-072250-
/O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.130707T0730Z.130707T0730Z.000000T0000Z.NO/
450 AM EDT SUN JUL 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON.
* AT 4 AM SUNDAY THE STAGE WAS 11.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.

$$

GAC313-072249-
/O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130707T0345Z.130707T0830Z.000000T0000Z.UU/
450 AM EDT SUN JUL 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* AT 4 AM SUNDAY THE STAGE WAS 17.3 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.

$$

GAC129-213-313-072249-
/O.CON.KFFC.FL.W.0166.130708T0409Z-130709T1938Z/
/TLNG1.1.ER.130708T0409Z.130708T1800Z.130709T1338Z.NO/
450 AM EDT SUN JUL 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR TILTON.
* UNTIL TUESDAY AFTERNOON.
* THE CURRENT STAGE IS MISSING BUT IS ESTIMATE TO BE ABOUT 17.5 
  FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 19.1 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER  UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE.

$$

GAC105-195-221-072118-
/O.CON.KFFC.FL.W.0167.130707T0907Z-130707T2118Z/
/CARG1.1.ER.130707T0907Z.130707T1200Z.130707T1518Z.UU/
450 AM EDT SUN JUL 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE BROAD RIVER NEAR CARLTON.
* UNTIL THIS AFTERNOON.
* AT 4 AM SUNDAY THE STAGE WAS 14.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 16.1 FEET BY THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS MORNING.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE 
  GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK
  NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL
  BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE
  BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A 
  WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME
  OFF OF ROY WOOD ROAD WILL BE FLOODED.

$$

GAC107-283-072249-
/O.CON.KFFC.FL.W.0163.000000T0000Z-000000T0000Z/
/SWOG1.1.ER.130706T1630Z.130707T0800Z.000000T0000Z.UU/
450 AM EDT SUN JUL 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR SWAINSBORO.
* AT 4 AM SUNDAY THE STAGE WAS 18.2 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18 FEET. 
* AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 
  297. 

$$
711 
WGUS82 KFFC 071053
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 AM EDT SUN JUL 7 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE
  COUNTIES.

 
GAC105-195-221-071123-
/O.CAN.KFFC.FL.W.0167.000000T0000Z-130707T2118Z/
/CARG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
653 AM EDT SUN JUL 7 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BROAD RIVER NEAR CARLTON.
* AT 6 AM SUNDAY THE STAGE WAS 14.5 FEET...AND FALLING.
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE 
  GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK
  NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL
  BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE
  BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A 
  WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME
  OFF OF ROY WOOD ROAD WILL BE FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:55 AM EDT, 12 minutes earlier.

Area forecast discussion, Jul 7, 3:55 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 AM EDT SUN JUL 7 2013

.SHORT TERM /TODAY THROUGH MONDAY/...
WATER VAPOR LOOP CONTINUES TO SHOW DEEP MOISTURE BEING FUNNELED INTO
W GA FROM THE TROPICS. PWATS HAVE BUMPED BACK UP TO AROUND 2 INCHES
ACROSS NORTHERN GA ACCORDING TO THE 00Z FFC SOUNDING. MODELS SHOW
THIS HIGH MOISTURE AXIS REMAINING ACROSS THE CWFA THROUGH TONIGHT.
SOMEWHAT DRIER AIR HAS MOVED IN ACROSS THE EASTERN PORTION OF THE
CWFA.

UPPER LOW ACROSS THE OHIO VALLEY WILL SLOWLY EJECT INTO THE MIDDLE
ATLANTIC BY EARLY MONDAY MORNING. MEANWHILE...THE BERMUDA HIGH AT
THE SURFACE WILL BEGIN TO BUILD WESTWARD...ALSO HELPING SHIFT THE
TROPICAL PLUME WESTWARD. THIS SHOULD RESULT IN A DECREASE IN
PWATS/MOISTURE CONTENT DURING THE DAY ON MONDAY.

LATEST RUNS OF THE HRRR SHOW THE BEST CHANCE FOR POPS IS IN NW GA
THIS MORNING. THIS SEEMS REASONABLE AS PRECIP AXIS HAS NOT MOVED
MOST OF THE NIGHT. SCT/NMRS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE REMAINDER OF THE CWFA THIS AFT/EVE BUT THEY SHOULD BE
MORE DIURNALLY DRIVEN.

FFG IS LESS THAN AN INCH AND A HALF ACROSS AREAS MOSTLY NORTH OF THE
FALL LINE. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH FOR NOW.

NLISTEMAA

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
EXTENDED BEGINS WITH UPPER WAVE MOVING OFF THE NEW ENGLAND COAST
WHILE CLOSED LOW OVER THE BAHAMAS IS WORKING ITS WAY WEST...AND
BETWEEN THESE TWO THE ATLANTIC HIGH IS RIDGING INTO THE SOUTHEAST.
THE EXITING SYSTEM ACROSS NEW ENGLAND ALLOWS THE ASSOCIATED
SURFACE BOUNDARY/FRONT TO ELONGATE AND STRETCH ACROSS THE
SOUTHEAST. BEST PRECIP CHANCES WILL BE ACROSS NORTH GEORGIA.
ANOTHER LONGWAVE TROUGH PUSHES INTO SOUTHERN CANADA AND THE UPPER
MISSISSIPPI VALLEY BY MIDWEEK AND WITH CONTINUE SOUTHERLY FLOW
FROM THE ATLANTIC AND GULF...PRECIP CHANCES INCREASE AGAIN
WEDNESDAY AND ESPECIALLY INTO THURSDAY AS THE TROUGH DIGS INTO THE
OHIO VALLEY AND A SURFACE FRONT MOVES INTO THE TENNESSEE VALLEY.
REALLY REMARKABLE AGREEMENT BETWEEN THE GFS AND ECMWF THROUGH THIS
PERIOD...THOUGH THE ECMWF IS A TAD DEEPER WITH THE WAVE INTO THE
SOUTHEAST AND A LITTLE BIT MORE NEGATIVELY TILTED.

LATE IN THE WORK WEEK THIS TROUGH CONTINUES TO DIG AND DEEPEN INTO
THE GREAT LAKES...EVENTUALLY FORMING A CUTOFF LOW OVER THE UPPER
OHIO VALLEY. GFS A LITTLE FASTER WITH THIS TRANSITION BUT STILL
PRETTY SIMILAR IN OVERALL DEPICTION. TROUGH AXIS PROGGED TO BE
GENERALLY ACROSS THE MIDDLE OF THE STATE...THUS REDUCING PRECIP
CHANCES ACROSS NORTHWEST GEORGIA BUT KEEPING POPS IN SOUTHEAST
ZONES. THE LOW CONTINUES TO DEEPEN AND DIG TO THE SOUTHWEST...
RETROGRADING IN RESPONSE TO DEEPENING UPPER HIGH OVER THE DESERT
SOUTHWEST AND WESTERN PLAINS. BY THE END OF THE PERIOD THE CUTOFF
LOW IS SOMEWHERE EITHER IN THE TENNESSEE VALLEY OR SOUTHEAST...
WITH BOTH MODELS CONTINUING TO RETROGRADE IT TO THE WEST BEYOND
THE END OF THE PERIOD. SO IN GENERAL...IT LOOKS LIKE NEXT WEEK
COULD BE A REPEAT OF WHAT WE SAW THIS PAST WEEK WITH SIGNIFICANT
MOISTURE TRANSPORT OUT OF THE GULF. WILL WAIT AND SEE HOW THIS
PLAYS OUT.

TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE PERIOD. IF WE HAVE TO
PUT UP WITH ALL THE RAIN AND POTENTIAL FLOODING...AT LEAST WE GET
COOLER TEMPS OUT OF IT. HOWEVER...THERE IS A LARGER CONCERN THAT
WITH THIS CONTINUED WET PATTERN WE COULD BE SETTING THE STAGE FOR
SOME REAL PROBLEMS IF WE GET A TROPICAL SYSTEM MOVING IN.

TDP

&&

.AVIATION...
06Z UPDATE...
TROPICAL MOISTURE PLUME CONTINUES ACROSS THE REGION. MODELS ARE
SUPPORTING IFR CIGS AT MANY OF THE AIRPORTS THROUGH EARLY SUNDAY
MORNING. THE 00Z NAM SOUNDINGS SUPPORT THIS. IN ADDITION...PATCHY
MVFR FOG WILL ALSO BE POSSIBLE. SKIES SHOULD REMAIN MCLDY THROUGH
THE DAY WITH CIGS BKN AROUND 035-040. SHRA/TSRA WILL DEVELOP
DURING PEAK HEATING. LOW CIGS ARE POSSIBLE AGAIN TOMORROW NIGHT.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE FOR WINDS. MEDIUM CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          82  70  86  71 /  70  40  50  30
ATLANTA         81  70  84  72 /  70  40  50  30
BLAIRSVILLE     75  67  78  66 /  70  50  60  30
CARTERSVILLE    80  69  86  69 /  70  40  60  30
COLUMBUS        84  73  89  73 /  70  30  50  20
GAINESVILLE     79  68  83  71 /  70  50  60  30
MACON           86  73  88  72 /  70  30  50  20
ROME            80  70  86  70 /  70  50  60  30
PEACHTREE CITY  81  70  84  70 /  70  40  50  30
VIDALIA         89  72  90  73 /  50  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...NLISTEMAA
LONG TERM....TDP
AVIATION...NLISTEMAA
Hazardous weather outlook, Jul 6, 12:13 PM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EDT SAT JUL 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1213 PM EDT SAT JUL 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE
AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING
OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE
EXPECTED TO BE GENERALLY ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS
PERIOD OF PROLONGED RAINFALL.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO HEAVY RAINFALL ESPECIALLY THIS AFTERNOON
AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING. RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES CAN BE
EXPECTED GENERALLY NORTH OF ATLANTA...WITH AT LEAST A HALF INCH
EXPECTED NORTH AND WEST OF A CORDELE TO DUBLIN LINE.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH
WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

HEAVY RAINFALL IS EXPECTED AGAIN ON SUNDAY ESPECIALLY ACROSS
NORTH GEORGIA WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED...WITH SOME AREAS IN THE MOUNTAINS BETWEEN 2 AND 3
INCHES. THIS MAY LEAD TO ADDITIONAL FLOODING PROBLEMS ESPECIALLY
IN THE MOUNTAINS. AFTER SUNDAY...ALTHOUGH THE RAINFALL MAY NOT BE
AS WIDESPREAD...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY
RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.
NORTH GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL
RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL
TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA.
PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS
SHOULD MONITOR THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 6, 10:48 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EDT SAT JUL 6 2013

GAZ027-038-070330-
1048 PM EDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE AND
MADISON COUNTIES UNTIL 1130 PM EDT...

AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISON TO ARNOLDSVILLE...MOVING
NORTHEAST AT 25 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OGLETHORPE AND MADISON COUNTIES...INCLUDING AREAS AROUND SANDY
CROSS...SMITHONIA...LEXINGTON...HUTCHINGS...CRAWFORD...
ARNOLDSVILLE...DANIELSVILLE...HARRISON...POINT PETER...VESTA...WATSON
MILL BRIDGE STATE PARK...COMER...CARLTON AND PAOLI. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3376 8323 3406 8321 3425 8325 3425 8316
      3427 8311 3423 8307 3417 8309 3415 8305
      3406 8299 3401 8293 3402 8291 3399 8286
      3399 8281
TIME...MOT...LOC 0248Z 199DEG 23KT 3426 8316 3409 8314
          3394 8317

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:28 PM EDTAreal Flood WarningFFCFloyd, Polk3 hr
Jul 6, 10:48 PM EDTSpecial Weather StatementFFCMadison, Oglethorpe42 min
Jul 7, 12:16 AM EDTRiver Flood WarningFFCWhitfield4 days
Jul 7, 3:42 AM EDTRiver Flood WarningFFCMurray, Whitfield37 hr
Jul 7, 3:42 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield28 hr
Jul 7, 5:30 AM EDTRiver Flood WarningFFCDade10 hr
Jul 7, 6:01 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs16 hr
Jul 7, 2:19 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee22 hr
Jul 7, 4:10 PM EDTSpecial Weather StatementFFCHarris, Muscogee35 min
Jul 7, 4:48 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker42 min
Jul 7, 5:39 PM EDTSpecial Weather StatementFFCCatoosa, Walker51 min
Jul 7, 5:59 PM EDTSpecial Weather StatementFFCWhitfield61 min
Jul 7, 6:10 PM EDTSpecial Weather StatementFFCDooly50 min
Jul 7, 6:52 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Schley, Stewart, Webster53 min
Jul 7, 6:57 PM EDTSpecial Weather StatementFFCMurray, Walker, Whitfield63 min
Jul 7, 7:10 PM EDTRiver Flood WarningFFCFloyd17 hr
Jul 7, 7:16 PM EDTSpecial Weather StatementFFCMacon44 min
Jul 7, 7:35 PM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.